Drug-induced granulomatous interstitial nephritis in a pediatric patient

    loading  Checking for direct PDF access through Ovid

Abstract

Acute interstitial nephritis (AIN) is a known cause of acute renal failure in children. In most instances, drug therapy is the offending agent. Although granuloma formation has been observed in drug-induced interstitial nephritis, it is not a commonly associated manifestation. This is a case of a 15-year-old white female with Tetralogy of Fallot and pulmonary atresia who developed acute renal failure secondary to drug-induced interstitial nephritis and renal granulomas. In addition to interstitial edema with eosinophils and lymphocytes, her renal biopsy showed interstitial granulomas, immune complexes within tubular basement membranes, and the unusual feature of multinucleated giant cells engulfing tubules. Her acute renal failure resolved after the withdrawal of antibiotics and the initiation of intravenous steroid therapy.

Related Topics

    loading  Loading Related Articles